Alert archive / New York / Beach Hazards Statements in 2022
Beach Hazards Statement 6, NWS Buffalo, NY
NWS Buffalo, NY issued this beach hazards statement at Jul 9, 2022, 3:55 AM EDT for 4 counties in New York. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2022, 3:55 AM EDT (07:55 UTC)
- Expired
- Jul 9, 2022, 10:50 AM EDT
- In force
- 7 hr
- Issued by
- NWS Buffalo, NY
Counties Monroe County, NY, Niagara County, NY, Orleans County, NY, Wayne County, NY
The radar
The Buffalo radar (KBUF), 74 km from the middle of the area, began a volume at 08:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 7.9 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 77 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1104 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted.
193 WHUS41 KBUF 090755 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 355 AM EDT Sat Jul 9 2022 NYZ001>004-091500- /O.NEW.KBUF.BH.S.0006.220709T0755Z-220709T1500Z/ Niagara-Orleans-Monroe-Wayne- 355 AM EDT Sat Jul 9 2022 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Lake Ontario beaches of Niagara, Orleans, Monroe, and Wayne counties. * WHEN...Until 11 AM EDT this morning. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ Hitchcock
1 follow-up statement
302 WHUS41 KBUF 091450 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 1050 AM EDT Sat Jul 9 2022 NYZ001>004-091600- /O.CAN.KBUF.BH.S.0006.000000T0000Z-220709T1500Z/ Niagara-Orleans-Monroe-Wayne- 1050 AM EDT Sat Jul 9 2022 ...BEACH HAZARDS STATEMENT IS CANCELLED... $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this beach hazards statement went out at Jul 9, 3:55 AM EDT, 0 minutes earlier.
Area forecast discussion, Jul 9, 3:55 AM EDT, 0 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
355 AM EDT Sat Jul 9 2022
.SYNOPSIS...
High pressure will build east across the Great Lakes this weekend
providing dry weather and low humidity through Sunday. A warmer
airmass will arrive on a dry Monday ahead of a cold front which will
move into the eastern Great Lakes Tuesday, bringing a chance of a
few showers and thunderstorms.
&&
.NEAR TERM /THROUGH SUNDAY/...
A cold front will continue to move south across Pennsylvania and
away from the area this morning, with lingering post-frontal clouds
clearing from north to south early this morning.
Seasonably strong surface high pressure will build from the Upper
Great Lakes today to the Lower Great Lakes tonight and Sunday,
providing clear skies and low humidity for the weekend. Expect
nearly full sunshine both days and clear skies tonight. The airmass
is quite dry, but with cool/calm conditions there may be some patchy
fog late tonight and early Sunday morning across the river valleys
of the Southern Tier and near some of the water bodies east and
southeast of Lake Ontario, such as the Black River and Seneca River
where warm water will add some moisture to the air.
The post-frontal airmass is relatively cool today, supporting highs
in the mid 70s for lower elevations and around 70 on the hills and
the south shore of Lake Ontario. Tonight will be cool with light
winds and clear skies as high pressure settles overhead. Expect low
to mid 50s on the lake plains and 40s across the Southern Tier and
North Country. A few of the typically colder Southern Tier valleys
and Lewis County locations may reach the lower 40s. The airmass will
begin to warm Sunday after a cool start, with highs in the lower 80s
for lower elevations and mid 70s for high terrain.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
Dry and benign weather continues Monday, albeit warmer as the
elongated sfc high slips off to our east with return southwest flow
bringing back summers warmth. It will also likely be a bit breezy
northeast of the lakes where wind gusts could approach 35 mph. Highs
likely to push well into the 80s to near 90F in a few locations as
H850T's climb into the the upper teens (+16C-18C). That said...it
will be a bit cooler northeast of the lakes as the stout southwest
flow aids in suppressing summers warmth a bit.
Monday night...the first half of the night appears it will likely be
precipitation free in advance of the approaching trough over the
upper Great Lakes. All bets are off for the second half of the night
as the pre-frontal trough arrives bringing increasing chances for
showers or even a thunderstorm just before daybreak. Mild conditions
anticipated overnight with lows only falling back into the 60s to
low 70s.
Tuesday...low pressure passes by to the north of the lakes with its
cold front nearing the region. Ahead of the front increasing
instability will likely once again fuel additional showers and
storms by late in the morning to early afternoon. This appears it
will likely be our best chance to receive some much needed
precipitation from the abnormally dry conditions. If not...it might
be quite some time before some locations again see precipitation.
Showers and storms will decrease in coverage Tuesday night in the
wake of the front with WNW flow ushering in a cooler and less humid
airmass for midweek.
&&
.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
A chance of a few spotty showers or an isolated thunderstorm will
continue into Wednesday and Thursday as the mid level trough digs
slowly east across the Great Lakes with embedded shortwaves moving
through the trough. After that...building ridging late in the week
along with an area of high pressure tracking to the Eastern Seaboard
will provide drying conditions from late Thursday through Friday.
&&
.AVIATION /08Z SATURDAY THROUGH WEDNESDAY/...
A weak cold front will move south of the area through the morning
hours, with patchy VFR cloud cover gradually clearing from north to
south.
High pressure will then build into the Great Lakes today and tonight
with dry weather, clear skies, and VFR. The one exception will be
some patchy fog with IFR VSBY late tonight and early Sunday morning
in the river valleys of the Southern tier and near bodies of water
east and southeast of Lake Ontario (Black River, Seneca River).
Outlook...
Sunday through Monday night...VFR.
Tuesday through Wednesday...VFR to MVFR with a chance of showers and
isolated thunderstorms.
&&
.MARINE...
A cold front will continue to move south across Pennsylvania and
away from the area this morning. Seasonably strong high pressure
will build from the Upper Great Lakes today to the Lower Great Lakes
tonight and Sunday.
Moderate northeast winds behind the cold front will support a brief
period of Small Craft Advisory conditions along the south shore of
Lake Ontario this morning. Winds will gradually diminish from late
morning through the afternoon, although it will remain choppy.
Northeast winds on Lake Erie will produce Small Craft Advisory
conditions today from about Dunkirk to Ripley, with winds gradually
subsiding later this afternoon and evening.
Light winds and flat wave action will return for Sunday on both
lakes as high pressure builds overhead.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Beach Hazards Statement until 11 AM EDT this morning for
NYZ001>004.
MARINE...Small Craft Advisory until 8 PM EDT this evening for LEZ040.
Small Craft Advisory until 11 AM EDT this morning for
LOZ042>044.
&&
SYNOPSIS...Hitchcock
NEAR TERM...Hitchcock
SHORT TERM...AR
LONG TERM...AR
AVIATION...Hitchcock
MARINE...HitchcockHazardous weather outlook, Jul 8, 5:44 AM EDT, 22 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 544 AM EDT Fri Jul 8 2022 NYZ001>008-010>014-019>021-085-090945- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 544 AM EDT Fri Jul 8 2022 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-090945- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 544 AM EDT Fri Jul 8 2022 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
Nearby
Beach Hazards Statements in New York, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.